MAUDE Adverse Event Report: APIFIX LTD. MID-C 115; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 115; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 115
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Physical Asymmetry (4573)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Production process analysis: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures, and shipped according to manufacturer's specifications.User (surgeon and patient) information analysis: patient (b)(6) index procedure was performed on (b)(6) 2021.Patient (b)(6) underwent revision surgery on (b)(6) 2022 due to the implant having reached maximum extension and (secondary) curve progression.Patient was doing well post initial implant and had been completely asymptomatic from a pain standpoint.The discovery was made for needing a revision when they presented to the clinic and was noted to have some increased deformity of the left primary lumbar curve.A new and larger sized apifix implant was placed in the patient to better correct their adolescent idiopathic scoliosis.On (b)(6) 2023 apifix was notified that patient (b)(6) was being revised to a fusion.The reporter stated that the surgeon's reasoning for the conversion is "progression of the thoracic scoliosis.We did the apifix procedure for the patient's primary lumbar curve." reoperation events are a known risk that was assessed and recorded by the product risk management file.The risk of curve progression has been assessed and found to be acceptable.The current rate for all relevant criteria (curve progression, insufficient curve correction, imbalance) is in line with the rate reported in the literature for this type of complication as described in the company's cer (clinical evaluation report).The risk has been quantified, characterized, and documented as acceptable within a full risk assessment the explanted device has been returned to the manufacturer and will be evaluated; upon its completion, once new information comes to light, then a supplemental medwatch report will be submitted.
 
Event or Problem Description
On (b)(6) 2023 apifix was notified that patient (b)(6) was being revised to a fusion.The reported stated that the surgeon's reasoning for the conversion is "progression of the thoracic scoliosis.We did the apifix procedure for the patient's primary lumbar curve.".
 
Additional Manufacturer Narrative
Device was returned to manufacturer for analysis.Engineering analysis: the explanted device was returned and was subjected to cleaning and steam sterilizing.The explant was evaluated by engineering and photographed.The device functioned normally.Slight material deformation was noted on one spherical ring housing, but not believed to be contributory to the device removal.The extender was removed and the spherical rings photographed.Minimal wear was observed on the spherical rings.The wear did not appear to breach the adlc coating layer.The wear analysis portion of retrieval and analysis protocol was not conducted because the time of implantation was less than 12 months.Observed on the spherical rings, one ring had minor scratches.The device was fractured at first tooth location, at the mid-point of the pole.The fracture plane was photographed.There were no obvious manufacturing or design defects which contributed to the failure.Curve progression can result from several reasons, such as device misplacement, operating on patients out of the approved indication, implant size selection, extender misalignment, screw misplacement /migration, screw pull-out, implant breakage, infection, ratchet malfunction, and in some cases for no apparent reason.The progression can be either or both of the primary or secondary curve and may also be reported together with pain and or spine imbalance.Cause for the secondary curve progression could not be determined.

Brand Name
MID-C 115
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key17688454
Report Number3013461531-2023-00038
Device Sequence Number15061587
Product Code QGP
UDI-Device Identifier07290018128039
UDI-Public07290018128039
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMID-C 115
Device Catalogue NumberMUS-115-040
Device Lot NumberAF-11-046-20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 YR
Patient SexMale